Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

How can flatulence be treated while on medication for constipation?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1531 Questions
Question
I have been constipated for months and my Dr. checked me out including my 5 year colonoscopy. Everything is fine so I am using a stool softener that makes me regular. However I have gas no matter what I eat. Your advise is appreciated.
Mon, 4 Jun 2018 in General Health
 
 
Answered by Dr. Klarida Papaqako 1 hour later
Brief Answer:
Diet and proper hydration are most important.

Detailed Answer:
Hello,

Thank you for using Healthcaremagic to post your health query.
I read carefully your question and I understand your concern.

It is great that you have done the colonoscopy and it has ruled out any possible obstacle that may cause constipation.
In this case, the most important cause has been ruled out, and the most important thing to do is to take care of your diet and hydration.

Drink plenty of fluids during the day- more then 2 liters in winter if possible.

Eat foods that are rich in fibers and healthy. Greasy foods cause gasses in general.
Depending on the type of stool softener, be careful to not use it regularly because your bowel may get lazy and then it doesn't work without the medicine.

Also, some medicines cause constipation. If you have added any new medicine lately that might have triggered constipation, then talk with the doctor who prescribed it so you can switch to another one.

If worse or not better, I would recommend seeing a local doctor again. There are some problems which cause constriction of the bowel from outside, and the colonoscopy cannot understand that, so you may need a CT or MRI.

Hope this is helpful.
Let me know if you need more clarifications.

Regards,     
Dr. Papaqako
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor